Alert archive / Kansas / Heat Advisories in 2012

Heat Advisory 7, NWS Dodge City, KS

June 28, 20129 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jun 28, 2012, 2:36 PM CDT for 9 counties in Kansas. It took effect at Jun 29, 2012, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2012, 2:36 PM CDT (19:36 UTC)
In effect from
Jun 29, 2012, 1:00 PM CDT
Expired
Jun 29, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-639 J/kg
Mixed-layer LCL
2892 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WWUS73 KDDC 281936
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
236 PM CDT THU JUN 28 2012

...HEAT INDEX READINGS OF 105 OR GREATER CAN BE EXPECTED THROUGH
THE REMAINDER OF THE AFTERNOON AND AGAIN ON FRIDAY AFTERNOON...

.AFTERNOON TEMPERATURES WILL CLIMB INTO 106 TO 108 DEGREE RANGE
BOTH THIS AFTERNOON AND AGAIN ON FRIDAY. EAST OF HIGHWAY 183 THE
HEAT INDEX READINGS ARE EXPECTED RANGE RANGE FROM 105 TO NEAR 108
DEGREES.

KSZ031-046-065-066-079>081-089-090-290345-
/O.NEW.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/
/O.CON.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
236 PM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY. 

* HEAT INDICES...HEAT INDEX VALUES FROM 105 TO NEAR 108 DEGREES
  ARE LIKELY THIS AFTERNOON AND AGAIN ON FRIDAY.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO 
  PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-290200-
/O.CON.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/
TREGO-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR
236 PM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* HEAT INDICES...HEAT INDEX VALUES FROM 105 TO 107 DEGREES ARE
  LIKELY THIS AFTERNOON.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO 
  PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$


18
5 follow-up statements
755 
WWUS73 KDDC 290152
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
852 PM CDT THU JUN 28 2012

...HEAT INDEX READINGS OF 105 OR GREATER CAN BE EXPECTED FRIDAY
AFTERNOON...

.AFTERNOON TEMPERATURES WILL CLIMB INTO 106 TO 108 DEGREE RANGE
DURING FRIDAY AFTERNOON. EAST OF HIGHWAY 183 THE HEAT INDEX
READINGS ARE EXPECTED RANGE RANGE FROM 105 TO NEAR 108 DEGREES.

KSZ031-046-065-066-079>081-089-090-291000-
/O.EXP.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/
/O.CON.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
852 PM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY...
...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

* HEAT INDICES...HEAT INDEX VALUES FROM 105 TO NEAR 108 DEGREES
  ARE LIKELY FRIDAY AFTERNOON.

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO 
  PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-290300-
/O.EXP.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/
TREGO-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR
852 PM CDT THU JUN 28 2012

...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

FEELS LIKE TEMPERATURES HAVE FALLEN BELOW HEAT ADVISORY CRITERIA.

$$

WAH
656 
WWUS73 KDDC 290854
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
354 AM CDT FRI JUN 29 2012

...HEAT INDICES WILL REACH 105 OR GREATER THIS AFTERNOON...

.AS AFTERNOON TEMPERATURES RISE INTO THE 104 TO 106 DEGREE RANGE,
AND RELATIVE HUMIDITIES HOVER IN THE 25 TO 30 PERCENT RANGE, THE
HEAT INDEX WILL BECOME UNCOMFORTABLE. THIS ADVISORY WILL BE EAST
OF HIGHWAY 183, WHERE HEAT INDICES WILL REACH FROM 105 TO 108
DEGREES.

KSZ031-046-065-066-079>081-089-090-291800-
/O.CON.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
354 AM CDT FRI JUN 29 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING...

* HEAT INDICES...EXPECT HEAT INDEX VALUES FROM 105 TO 108 DEGREES
  THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...HOT TEMPERATURES AND LOW TO MODERATE RELATIVE
  HUMIDIFIES CAN RESULT IN RAPID EVAPORATION OF LIQUIDS DURING
  OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE
  SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND
  LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

12
105 
WWUS73 KDDC 291724
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1224 PM CDT FRI JUN 29 2012

...HEAT INDICES WILL CLIMB TO 105 OR GREATER THIS AFTERNOON...

.AS AFTERNOON TEMPERATURES RISE INTO THE 104 TO 106 DEGREE
RANGE... AND RELATIVE HUMIDITIES HOVER IN THE 25 TO 30 PERCENT
RANGE... THE HEAT INDEX WILL BECOME UNCOMFORTABLE. THIS ADVISORY
WILL BE EAST OF HIGHWAY 183... WHERE HEAT INDICES WILL REACH FROM
105 TO 107 DEGREES.

KSZ031-046-065-066-079>081-089-090-300130-
/O.CON.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1224 PM CDT FRI JUN 29 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* HEAT INDICES...EXPECT HEAT INDEX VALUES FROM 105 TO 107 DEGREES
  THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...HOT TEMPERATURES AND LOW TO MODERATE RELATIVE 
  HUMIDIFIES CAN RESULT IN RAPID EVAPORATION OF LIQUIDS DURING 
  OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE 
  SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
621 
WWUS73 KDDC 291850
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
150 PM CDT FRI JUN 29 2012

...HEAT INDICES WILL CLIMB TO 105 OR GREATER THIS AFTERNOON...

.AS AFTERNOON TEMPERATURES RISE INTO THE 104 TO 106 DEGREE
RANGE... AND RELATIVE HUMIDITIES HOVER IN THE 25 TO 30 PERCENT
RANGE... THE HEAT INDEX WILL BECOME UNCOMFORTABLE. THIS ADVISORY
WILL BE EAST OF HIGHWAY 183... WHERE HEAT INDICES WILL REACH FROM
105 TO 107 DEGREES.

KSZ031-046-065-066-079>081-089-090-300200-
/O.CON.KDDC.HT.Y.0007.000000T0000Z-120630T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
150 PM CDT FRI JUN 29 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* HEAT INDICES...EXPECT HEAT INDEX VALUES FROM 105 TO 107 
  DEGREES THIS AFTERNOON AND EARLY EVENING. 

* IMPACTS...HOT TEMPERATURES AND LOW TO MODERATE RELATIVE 
  HUMIDIFIES CAN RESULT IN RAPID EVAPORATION OF LIQUIDS DURING 
  OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE 
  SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
693 
WWUS73 KDDC 300135
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
835 PM CDT FRI JUN 29 2012

KSZ031-046-065-066-079>081-089-090-300245-
/O.EXP.KDDC.HT.Y.0007.000000T0000Z-120630T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
835 PM CDT FRI JUN 29 2012

...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

HEAT INDICES HAVE FALLEN BELOW CRITERIA.

$$

06

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 28, 2:12 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 28, 2:12 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
212 PM CDT THU JUN 28 2012

...UPDATED SHORT TERM DISCUSSION...

.SYNOPSIS...
ISSUED AT 1222 PM CDT THU JUN 28 2012

AT 12Z THURSDAY AN UPPER LEVEL JET STREAK EXTENDED FROM EASTERN
WYOMING INTO SOUTHWEST ONTARIO. THE CENTER OF THE 500MB HIGH THIS
MORNING WAS LOCATED ACROSS MISSOURI. UPPER LEVEL RIDGE ACROSS THE
CENTRAL UNITED STATES HAD WEEKEND AS ONE UPPER LEVEL TROUGH MOVES
ACROSS EASTERN NEBRASKA AND WHAT APPEARS TO BE ANOTHER UPPER LEVEL
SYSTEM STARTING TO MOVE INTO WESTERN COLORADO BASED ON 500MB
THERMAL TROUGH AND WATER VAPOR LOOP. AN AREA OF TROPICAL MOISTURE
EXTENDED FROM CENTRAL COLORADO INTO CENTRAL/EASTERN NEBRASKA. WARM
16C 700MB TEMPERATURES WERE LOCATED ACROSS WESTERN KANSAS WITH
700MB TEMPERATURES RANGING FROM 16 TO 17C EXTENDING NORTHEASTWARD
INTO THE GREAT LAKES REGION. 700MB TEMPERATURES OF 17C WERE
OBSERVED AT GREEN BAY WISCONSIN, ALPENA MICHIGAN, AND DETROIT
MICHIGAN. 850MB TEMPERATURES OF THE MID TO UPPER 20S STRETCHED
FROM THE PANHANDLE OF TEXAS INTO IOWA. AT THE SURFACE A SURFACE
BOUNDARY WAS LOCATED ACROSS NORTH CENTRAL AND WEST CENTRAL KANSAS
AT 12Z.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 208 PM CDT THU JUN 28 2012

A WEAK SURFACE BOUNDARY WILL EXTEND ACROSS NORTH CENTRAL AND WEST
CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. EXACT
LOCATION OF THIS BOUNDARY DIFFERS SLIGHTLY BETWEEN THE NAM, RAP,
AND HRRR BUT ALL MODELS TEND TO SUPPORT A SMALL CHANCE FOR A FEW HIGH
BASED THUNDERSTORMS NEAR THIS BOUNDARY LATE TODAY. GIVEN THIS
BOUNDARY LOCATION AS OF 19Z AND SOME HINTS OF AFTERNOON CLOUDS
DEVELOPING IN SOUTHEAST COLORADO NEAR THIS BOUNDARY WILL GO AHEAD AND
INSERT A MENTION OF ISOLATED HIGH BASED THUNDERSTORMS IN A FEW
LOCATIONS ACROSS WEST CENTRAL KANSAS...ESPECIALLY NEAR THE
COLORADO BORDER. GIVEN THE FORECAST MODEL SOUNDING PROFILES ANY
STORM THAT DOES DEVELOP MAY BE CAPABLE OF PRODUCING WIND GUSTS UP
TO 40 MPH.

ANOTHER HOT DAY IS IN STORE FOR ALL OF WESTERN KANSAS ON FRIDAY.
BASED ON MODEL SOUNDINGS MIXED LAYER HEIGHT AND 700MB TEMPERATURES AT
00Z SATURDAY PLUS A SUPER SUGGESTS THE PREVIOUS FORECAST WITH
HIGHS OF 105 TO 108 WERE STILL ON TRACK. THIS COMBINED WITH
DEW POINTS FALLING BACK INTO THE LOW TO MID 50S WILL GIVE RISE TO
FEW HOURS OF HEAT INDEX READINGS AROUND 105 DEGREES FOR A FEW
LOCATIONS IN SOUTH CENTRAL AND NORTH CENTRAL KANSAS. AFTERNOON
RELATIVE HUMIDITIES ACROSS ALL OF WESTERN KANSAS IS EXPECTED TO
BOTTOM OUT IN THE 15 TO 20 PERCENT RANGE. AT THIS TIME AM LEANING
TOWARDS ANOTHER HEAT ADVISORY FOR SEVERAL COUNTIES ONCE AGAIN
ALONG AND EAST OF 183 BUT HOLD OFF ON ANY FIRE WEATHER WATCHES OR
WARNINGS. A FEW HIGH BASED AFTERNOON CLOUDS WILL ALSO BE POSSIBLE
ACROSS PORTIONS OF WESTERN KANSAS AGAIN LATE FRIDAY AFTERNOON AS
TEMPERATURES CLIMB TO AROUND 105 DEGREES. INSTABILITY HOWEVER
BASED ON MODEL SOUNDINGS NOT OVERLY IMPRESSIVE. IF A FEW STORMS DO
DEVELOP THEY WILL LIKELY BE ISOLATED AND A LATE DAY/EARLY EVENING
EVENT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 351 AM CDT THU JUN 28 2012

THE HOT PATTERN WILL CONTINUE THROUGH THE ENTIRE MEDIUM RANGE
FORECAST PERIOD. FOR FRIDAY, THERE IS LOW CONFIDENCE AT THIS TIME
ON WHETHER OR NOT A HEAT ADVISORY MIGHT BE NEEDED IN THE EASTERN
SECTIONS OF THE FORECAST AREA FOR FRIDAY AFTERNOON. SOME SUPPORT
EXISTS IN THE VARIOUS MODELS AND MOS OUTPUT FOR MAXIMUM TEMPERATURES
TO OCCUR A FEW DEGREES LOWER FRIDAY AFTERNOON THAN THE LAST COUPLE
OF VERY HOT DAYS. LITTLE CHANGE IN THE SURFACE MOISTURE AREAL
DISTRIBUTION IS EXPECTED HOWEVER. DEW POINTS WILL STILL REMAIN IN
THE UPPER 50S ACROSS CENTRAL KANSAS FOR SEVERAL DAYS, AS NO SYNOPTIC
EVENT IS EXPECTED TO ALTER THE SURFACE PATTERN. AS A RESULT, IT IS
STILL PLAUSIBLE FOR HEAT INDICES TO REACH 105 DEGREES OR HIGHER
ALONG A HAYS TO COLDWATER LINE AND EASTWARD. THE INTENSE RIDGE THAT
HAS BEEN CENTERED ACROSS KANSAS PROVIDING VERY STRONG SUBSIDENCE
RECENTLY DOES APPEAR TO BECOME FLATTENED BY THE MODELS OVER THE
COMING DAYS, BEGINNING AROUND FRIDAY INTO SATURDAY. THE MID LEVEL
HIGH NOTED BY THE 594-596 DM ISOHYPSE WILL HAVE SHIFTED TOWARD THE
SOUTHERN MISSISSIPPI VALLEY AND EASTWARD BY THAT TIME. THE NAM AND
GFS SHOW A VERY WEAK/COMPACT SHORTWAVE MOVING THROUGH THE CENTRAL
HIGH PLAINS LATE FRIDAY AS WELL. SOUTHWEST KANSAS SHOULD BE UNDER
THE INFLUENCE OF A VERY WARM AND RELATIVELY DRY ATMOSPHERE. ANY
THUNDERSTORMS ASSOCIATED WITH LIFT FROM THIS FEATURE WOULD PROBABLY
BE VERY HIGH BASED, WITH PRIMARILY A GUSTY WIND THREAT OR POSSIBLE
HEAT BURSTS FRIDAY EVENING. THE NAM DOES PRODUCE CONVECTION
ASSOCIATED WITH A DRYLINE FEATURE AT THIS TIME FROM AROUND DODGE
CITY TOWARD LIBERAL AND ELKHART FRIDAY AFTERNOON, WHICH OTHER MODELS
DON'T SEEM TO SUPPORT. IT IS MOST PLAUSIBLE TO HAVE ISOLATED TO
WIDELY SCATTERED HIGH BASED THUNDERSTORMS FRIDAY EVENING, AND LIKELY
LIMITED TO WEST CENTRAL KANSAS, PROBABLY ROUGHLY NORTHWEST OF A HAYS
TO ELKHART LINE.

THE REMAINDER OF THE EXTENDED PERIOD APPEARS TO REMAIN VERY WARM TO
HOT, BUT BECOMING LESS HOT TOWARD THE WEEKEND AS THE RIDGE REMAINS
FAIRLY BROAD OR RELATIVELY FLAT ACROSS THE NORTHERN PLAINS. THE NAM
INDICATES A REPEAT OF POTENTIAL HIGH BASED THUNDERSTORMS AGAIN LATE
SATURDAY AND/OR SATURDAY EVENING, BUT THIS DOESN'T SEEM AS LIKELY
WITHOUT SOME SORT OF UPPER DYNAMIC SUPPORT. 500 MB HEIGHTS WILL
DECREASE TO AROUND 588-590 DM THROUGH THE MIDDLE OF THE WEEK WHILE A
WEAK  LEE TROUGHING PATTERN WITH SOUTHERLY SURFACE FLOW PERSISTING OVER
SOUTHWEST KANSAS. HIGH TEMPERATURES ARE LIKELY TO REACH AROUND 100
DEGREES SUNDAY THROUGH WEDNESDAY. THE PATTERN WILL CONTINUE TO
SUPPORT MILD OVERNIGHTS IN THE 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1222 PM CDT THU JUN 28 2012

MODEL SOUNDINGS INDICATING WHAT MOISTURE THERE IS PRESENT ACROSS
WESTERN AND NORTH CENTRAL KANSAS WILL BE CONFINED ABOVE THE 12000
FT LEVEL LATE TODAY AND EARLY THIS EVENING. AS A RESULT VFR
CONDITIONS ARE EXPECTED OVER THE NEXT 18 TO 24 HOURS.
SOUTH/SOUTHWEST WINDS AT AROUND 15KTS WILL BACK MORE TO THE
SOUTHEAST BY LATE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  73 106  74 105 /   0  10  10  10
GCK  72 107  73 103 /   0  10  10  10
EHA  69 105  72 103 /   0  10  10  10
LBL  71 107  73 103 /   0  10  10  10
HYS  75 108  74 104 /  10  10  20  10
P28  75 108  75 105 /   0  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031-046-065-
066-079>081-089-090.

&&

SYNOPSIS...BURGERT
SHORT TERM...BURGERT
LONG TERM...RUSSELL
AVIATION...BURGERT
Hazardous weather outlook, Jun 28, 5:17 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
517 AM CDT THU JUN 28 2012

KSZ030-031-043>046-061>066-074>081-084>090-291030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
517 AM CDT THU JUN 28 2012 /417 AM MDT THU JUN 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HEAT ADVISORY FROM 1 PM TO 9 PM CDT, BASICALLY EAST OF
A LINE FROM WAKEENEY TO COLDWATER. HEAT INDICES WILL EASILY REACH
105 OR HIGHER RANGE THIS AFTERNOON. THESE CONDITIONS COULD LEAD
TO HEAT STROKE OR HEAT EXHAUSTION, SO PRECAUTIONS SHOULD BE TAKEN
TO AVOID PROLONGED EXPOSURE TO THE HEAT.

FURTHERMORE, THE RISK OF WILDFIRES WILL BE ELEVATED TODAY, AND
OUTDOOR BURNING IS STRONGLY DISCOURAGED. ANY FIRE WHICH MAY GET
IGNITED COULD EASILY SPREAD AND GET OUT OF CONTROL. THE HOT
TEMPERATURES, SOUTH WINDS AT 15 TO 20 MPH AND GUSTY, AND LOWERING
RELATIVE HUMIDITIES WILL ALL CONTRIBUTE TOWARD RAPID SPREADING OF
FIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR A FEW THUNDERSTORMS FROM FRIDAY
EVENING TO AROUND MIDNIGHT FRIDAY, NORTHWEST OF A LINE FROM HAYS
TO JOHNSON CITY. IF ANY STORMS DO INITIATE, THE MAIN RISKS FROM THESE
STORMS WILL BE WIND GUSTS TO 40 MPH AND CLOUD TO GROUND LIGHTNING.

THE HIGH HEAT WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK, WITH
HIGH TEMPERATURES REMAINING IN THE 100 TO 108 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

Nearby

Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.